The relationship between hiatus hernia and tricyclic antidepressants: a report of five cases.
- Published Article
The American journal of psychiatry
- Publication Date
Jun 01, 1975
Of five patients who were receiving tricyclic antidepressants, two experienced an aggravation of preexisting hiatus hernia, and three with previously normal gastrointestinal X rays developed hiatal herination. The author suggests that this group of drugs may exert an anticholinergic effect on the esophageal sphincter and reduce the tone of the esophagogastric sphincter, thus aggravating existing hiatus hernia or causing its development.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/01/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/1124813